Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 103, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 4, 2015, 5:40 PM EDT for Beaufort County, South Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 5:40 PM EDT (21:40 UTC)
- Expired
- Jul 4, 2015, 6:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 49 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:45 PM EDT | TSTM WND DMG | 1 N Bluffton, SC | TREE DOWN ON RED CEDAR STREET AT BLUFFTON PARKWAY. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671
WUUS52 KCHS 042140
SVRCHS
SCC013-042245-
/O.NEW.KCHS.SV.W.0103.150704T2140Z-150704T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 645 PM EDT
* AT 539 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PRITCHARDVILLE...OR NEAR BLUFFTON...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT AND PORT ROYAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3212 8093 3214 8091 3213 8096 3215 8097
3215 8096 3217 8095 3219 8100 3224 8102
3231 8096 3230 8093 3236 8090 3235 8087
3242 8084 3251 8073 3230 8053 3225 8063
3230 8065 3224 8064 3210 8089
TIME...MOT...LOC 2139Z 230DEG 13KT 3221 8093
HAIL...1.00IN
WIND...60MPH
$$
FWA3 follow-up statements
270
WWUS52 KCHS 042153
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT SAT JUL 4 2015
SCC013-042245-
/O.CON.KCHS.SV.W.0103.000000T0000Z-150704T2245Z/
BEAUFORT SC-
553 PM EDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR BEAUFORT COUNTY...
AT 553 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLUFFTON...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT AND PORT ROYAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3214 8091 3217 8095 3221 8098 3224 8102
3231 8096 3230 8093 3236 8090 3235 8087
3242 8084 3251 8073 3234 8057 3230 8065
3226 8070
TIME...MOT...LOC 2153Z 230DEG 13KT 3224 8088
HAIL...0.75IN
WIND...60MPH
$$
FWA883
WWUS52 KCHS 042204
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT SAT JUL 4 2015
SCC013-042245-
/O.CON.KCHS.SV.W.0103.000000T0000Z-150704T2245Z/
BEAUFORT SC-
604 PM EDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR BEAUFORT COUNTY...
AT 604 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUFFTON...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUFFTON...BEAUFORT AND PORT ROYAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3216 8093 3219 8097 3221 8098 3224 8102
3231 8096 3230 8093 3236 8090 3235 8087
3242 8084 3251 8073 3235 8059 3227 8073
TIME...MOT...LOC 2204Z 230DEG 13KT 3227 8084
HAIL...0.75IN
WIND...60MPH
$$
FWA953
WWUS52 KCHS 042215
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT SAT JUL 4 2015
SCC013-042224-
/O.CAN.KCHS.SV.W.0103.000000T0000Z-150704T2245Z/
BEAUFORT SC-
615 PM EDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER LIGHTNING IS
STILL A THREAT THROUGH 645 PM.
LAT...LON 3216 8093 3219 8097 3221 8098 3224 8102
3231 8096 3230 8093 3236 8090 3235 8087
3242 8084 3251 8073 3235 8059 3227 8073
TIME...MOT...LOC 2213Z 230DEG 13KT 3229 8094
$$
FWAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:47 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 4, 3:47 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT SAT JUL 4 2015 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... LATE THIS AFTERNOON INTO EARLY TONIGHT...A PERSISTENT MID LVL TROUGH OF LOW PRESSURE WILL EXTEND ACROSS MUCH OF THE EASTERN CONUS WITH SHORTWAVE ENERGY THAT CONTINUES TO ROUND ITS SOUTHERN BASE OVER PARTS OF THE DEEP SOUTH AND MID ATLANTIC STATES. AT THE SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH INLAND AND HIGH PRESSURE CENTERED WELL OFFSHORE IN THE WESTERN ATLANTIC. THE PATTERN WILL FAVOR DEEP MOISTURE WITHIN A WEST/SOUTHWEST FLOW...CHARACTERIZED BY PWATS THAT APPROACH 2.0 INCHES. THE LATEST RADAR MOSAIC INDICATES NUMEROUS SHOWERS AND THUNDERSTORMS OVER PARTS OF CENTRAL/SOUTHEAST GEORGIA WHERE THE ATMOSPHERE HAS BECOME QUITE UNSTABLE SOUTH OF AN OUTFLOW BOUNDARY CREATED BY PREVIOUS CONVECTION TO THE NORTH EARLIER TODAY. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP SOUTH OF THE OUTFLOW BOUNDARY AND GRADUALLY TRACK EAST/NORTHEAST WITHIN A WEST/SOUTHWEST FLOW. A FEW OF THESE PULSE TYPE THUNDERSTORMS COULD BECOME STRONG OR SEVERE AS THEY CROSS OVER OR NEAR THE OUTFLOW BOUNDARY. LATEST MESOSCALE ANALYSIS INDICATES AN UNSTABLE ATMOSPHERE AHEAD OF THESE THUNDERSTORMS...WITH SBCAPES APPROACHING 3000 TO 3500 J/KG ACROSS OVER MUCH OF SOUTHEAST GEORGIA. THIS AMOUNT OF ENERGY ALONG WITH DCAPE VALUES NEAR 1000-1200 J/KG AND INVERTED-V SOUNDINGS SUGGEST SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS. FURTHER NORTH...THE THREAT OF SEVERE WEATHER WILL BE MORE QUESTIONABLE GIVEN THE POSITION OF AN OUTFLOW BOUNDARY THAT IS NOW SLOWLY SHIFTING SOUTHEAST INTO AREAS OF SOUTHEAST SOUTH CAROLINA. THE TRI-COUNTY AREA IN PARTICULAR REMAINS SOMEWHAT LESS UNSTABLE GIVEN PREVIOUS CLOUD COVER OVER THE AREA. HOWEVER...WE CAN NOT COMPLETELY RULE OUT A SEVERE THUNDERSTORM OR TWO SOUTH OF THE OUTFLOW BOUNDARY AND AHEAD OF A SEABREEZE CURRENTLY NEAR THE COAST...ESPECIALLY GIVEN HIGHER SHEAR ASSOCIATED WITH A 30-40 KT LOW LVL JET. OVERNIGHT...THE THREAT OVER SEVERE WEATHER SHOULD DIMINISH ACROSS ALL AREAS WITH THE LOSS OF DAYTIME HEATING. HOWEVER...A SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS WILL REMAIN IN THE FORECAST GIVEN ONGOING UNSTABLE CONDITIONS. GREATEST CHANCES OF SHOWERS/THUNDERSTORMS SHOULD OCCUR NEAR COASTAL AREAS. LOW TEMPS SHOULD BE IN THE LOW TO MID 70S ACROSS THE AREA. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... OVERVIEW: THE PATTERN WILL BE CHARACTERIZED BY LONG WAVE TROUGHING ACROSS THE EASTERN THIRD OF THE U.S. WITH THE SOUTHEAST STATES POSITIONED ALONG THE WESTERN FRINGES OF ATLANTIC HIGH PRESSURE CENTERED WELL OFFSHORE. DIURNAL CONVECTION IS LIKELY THROUGH THE PERIOD WITH COVERAGE BEING DETERMINED BY THE POSITION OF THE UPPER RIDGE CENTERED JUST OFFSHORE AND UPPER LEVEL LOW PRESSURE THAT IS FORECAST TO DEVELOP OVER THE TENNESSEE VALLEY. SATURDAY...SATURDAY LOOKS TO BE THE LEAST ACTIVE DAY THROUGH THE MID RANGE WITH UPPER LEVEL RIDGING HOLDING FIRM. PWATS WILL REMAIN ELEVATED AND JUXTAPOSED WITH SUFFICIENT INSTABILITY TO SUPPORT ISOLATED TO SCATTERED SHOWERS/TSTMS MAINLY IN THE AFTERNOON AND EVENING. THE HIGHER PROBABILITIES FOR MEASURABLE RAINFALL LOOKS TO OCCUR ACROSS COASTAL GEORGIA WHERE CONVECTION COULD MOVE NORTHEAST OUT OF NORTHERN FLORIDA AND FAR SOUTHEAST GEORGIA WHERE LOW-LEVEL CONVERGENCE WILL BE ENHANCED BY A POSSIBLE MERGING OF THE ATLANTIC AND GULF SEA BREEZE CIRCULATIONS. MESOSCALE BOUNDARY INTERACTIONS ARE DIFFICULT TO PIN DOWN THIS FAR OUT...SO POPS OF 20-30 PERCENT WILL BE MAINTAINED /HIGHEST ALONG THE GEORGIA COAST/...BUT LOCALLY HIGHER POPS MAY EVENTUALLY BE NEEDED. THERE ARE SIGNALS THAT CONVECTION COULD LINGER THROUGH THE NIGHT AS UPPER LEVEL RIDING BEGINS TO BREAK DOWN...BUT DIMINISHING INSTABILITY SHOULD KEEP THIS ACTIVITY FAIRLY ISOLATED EXCEPT OVER THE COASTAL WATERS WHERE NOCTURNAL JETTING COULD SUPPORT MORE SCATTERED ACTIVITY. HIGHS WILL RANGE FROM THE LOWER-MID 90S WITH OVERNIGHT LOWS IN THE LOWER-MID 70S. SUNDAY...MODELS ARE SIMILAR IN THE DEPICTION OF AN UPPER LOW CUTTING OFF OVER THE TENNESSEE VALLEY AS POTENT SHORTWAVE ENERGY CUTS OFF FROM THE MAIN BELT OF THE WESTERLIES. SIMILARLY...THE PREVAILING UPPER RIDGE IS FORECAST TO BREAKDOWN AND SHIFT EAST OFF THE SOUTHEAST U.S. COAST. DEEP MOISTURE CHARACTERIZED BY PWATS NEAR 2 INCHES FUNNELED BETWEEN THESE TWO FEATURES COUPLED WITH SUFFICIENT INSTABILITY AND DPVA INDUCED BY WAVES OF PASSING VORTICITY WILL SUPPORT SCATTERED SHOWERS/TSTMS FOR MUCH OF THE AREA. POPS AROUND 50 PERCENT LOOK REASONABLE THIS FAR OUT...ALTHOUGH HIGHER POPS MAY EVENTUALLY BE NEEDED. CONVECTION COULD VERY WELL LINGER WELL INTO THE OVERNIGHT HOURS. HIGHS WILL WARM INTO THE LOWER 90S AWAY FROM THE COAST WITH OVERNIGHT LOWS IN THE LOWER-MID 70S. MONDAY...THE UPPER LOW IS FORECAST TO WEAKEN AND EJECT OUT OF THE TENNESSEE VALLEY MONDAY AFTERNOON AS STRONGER SHORTWAVE ENERGY DIGS INTO THE WESTERN GREAT LAKES. HOWEVER...LINGERING TROUGHING ACROSS THE SOUTHEAST U.S. COUPLED WITH RICH MOISTURE WILL KEEP A RISK FOR SCATTERED SHOWERS/TSTMS ACROSS THE REGION. HIGHS WILL TOP OUT AROUND 90 WITH LOWS IN THE LOWER-MID 70S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MID WEEK INDICATING MORE HIGH PRESSURE RIDGING. ANOTHER TROUGH COULD RETURN LATE IN THE WEEK. SHOULD SEE LOW RAIN CHANCES THROUGH AT LEAST THURSDAY...MAINLY EACH AFTERNOON/EVENING. TEMPERATURES WILL GENERALLY BE NEAR NORMAL...WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE LOWER TO MID 70S. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS ARE EXPECTED AT BOTH TERMINALS FOR THE NEXT COUPLE HOURS. FLIGHT RESTRICTIONS WILL THEN BE POSSIBLE...STARTING AT THE SAV TERMINAL AROUND 20Z AND AT THE CHS TERMINAL AROUND 21-22Z. TEMPO MVFR GROUPS HAVE BEEN MAINTAINED AT BOTH TERMINALS...MAINLY ASSOCIATED WITH SHOWER AND THUNDERSTORMS BETWEEN 20Z/21Z TO 00Z/01Z. GUSTY WINDS WILL ALSO BE POSSIBLE WITH THUNDERSTORMS THAT IMPACT THE TERMINALS. EXPECT VFR CONDITIONS TO RETURN EARLY TONIGHT AT BOTH TERMINALS...THEN PERSIST INTO AT LEAST LATE SUNDAY MORNING HOURS. EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES LIKELY THROUGH TUESDAY. && .MARINE... THIS EVENING AND TONIGHT...CONDITIONS WILL SLOWLY IMPROVE OVER THE COASTAL WATERS AS THE PRESSURE GRADIENT RELAXES BETWEEN ATLANTIC HIGH PRESSURE CENTERED WELL OFFSHORE AND A TROUGH OF LOW PRESSURE NORTHWEST OF THE AREA. SOUTH/SOUTHWEST WINDS WILL PREVAIL WITH SPEEDS AROUND 15 KTS EARLY TONIGHT...BEFORE GENERALLY BECOMING 10-15 KTS THROUGH TONIGHT. SEAS WILL SUBSIDE A BIT AS WINDS DIMINISH OVER THE PERIOD...BUT OVERALL SHOULD RANGE BETWEEN 2-4 FT...HIGHEST IN THE OUTER GEORGIA WATERS. SATURDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE EXPECTED. A TIGHTENED PRESSURE GRADIENT BETWEEN THESE FEATURES WILL MAINTAIN ELEVATED WINDS/SEAS THROUGH THE PERIOD BUT CONDITIONS SHOULD LARGELY REMAIN BELOW ADVISORY LEVELS. SEAS WILL BE 2-4 FEET ON AVERAGE...BUT COULD REACH 5 FT AT TIMES MOSTLY BEYOND 20 NM. RIP CURRENTS...THE COMBINATION OF LINGERING LUNAR INFLUENCES...AN EASTERLY SWELL OF 2 FT EVERY 9 SECONDS AND GUSTY WINDS WILL SUPPORT A MODERATE RISK FOR RIP CURRENTS FOR THE BEACHES OF CHARLESTON COUNTY. ATTM IT APPEARS SLIGHTLY LOWER WINDS FROM EDISTO BEACH SOUTH ALONG GEORGIA COAST WILL LIMIT THE RIP CURRENT RISK TO A HIGH-END LOW CATEGORY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...ST LONG TERM...RJB AVIATION...DPB/ST MARINE...DPB/ST
Hazardous weather outlook, Jul 4, 3:58 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT SAT JUL 4 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047-052-052000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 358 PM EDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT PARTS OF THE AREA LATE THIS AFTERNOON INTO THE EVENING. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST FROM 4 PM UNTIL 8 PM. POTENTIAL IMPACTS INCLUDE ISOLATED DOWNED TREES AND POWERLINES AND MINOR DAMAGE TO STRUCTURES. THIS IS A DEVELOPING SITUATION. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN WEATHER AWARE TODAY AND BE READY TO TAKE ACTION SHOULD WATCHES AND WARNINGS BE ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ048>051-052000- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 358 PM EDT SAT JUL 4 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT PARTS OF THE AREA THIS EVENING. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST FROM 4 PM UNTIL 8 PM. POTENTIAL IMPACTS INCLUDE ISOLATED DOWNED TREES AND POWERLINES AND MINOR DAMAGE TO STRUCTURES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Jul 4, 5:03 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG DARIEN 31.37N 81.43W
07/04/2015 MCINTOSH GA 911 CALL CENTER
TREE DOWN ON A POWER LINE AND TWO VEHICLES IN THE
900-BLOCK AREA OF MARTIN LUTHER KING JR DRIVE.
&&
EVENT NUMBER CHS1500620
JMCSpecial weather statement, Jul 4, 5:09 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT SAT JUL 4 2015
GAZ117>119-042145-
COASTAL CHATHAM GA-COASTAL CHATHAM GA-COASTAL BRYAN GA-
INLAND CHATHAM GA-COASTAL BRYAN GA-INLAND CHATHAM GA-
509 PM EDT SAT JUL 4 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND CHATHAM
COUNTIES UNTIL 545 PM EDT...
AT 508 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT MCALLISTER...OR 8 MILES EAST OF RICHMOND HILL...MOVING NORTHEAST
AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...RICHMOND HILL...WILMINGTON ISLAND...MONTGOMERY...GARDEN
CITY...VERNONBURG...SKIDAWAY ISLAND AND ISLE OF HOPE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3178 8113 3185 8123 3191 8122 3189 8123
3189 8124 3191 8124 3191 8126 3192 8126
3193 8128 3207 8119 3197 8092
TIME...MOT...LOC 2108Z 216DEG 9KT 3190 8117Local storm report, Jul 4, 5:25 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG 5 WNW CAPTOLO 32.65N 81.67W
07/04/2015 SCREVEN GA 911 CALL CENTER
TREE DOWN ON CAMERON RD NEAR CAPTOLA RD. TIME ESTIMATED
BASED ON RADAR.
&&
EVENT NUMBER CHS1500621
JMCLocal storm report, Jul 4, 5:33 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
533 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST HUNTER ARMY AIRFIELD 32.01N 81.13W
07/04/2015 M49 MPH CHATHAM GA ASOS
&&
EVENT NUMBER CHS1500622Special weather statement, Jul 4, 5:35 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT SAT JUL 4 2015
SCZ048-042215-
BEAUFORT SC-BEAUFORT SC-
535 PM EDT SAT JUL 4 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
615 PM EDT...
AT 534 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLUFFTON...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...BURTON...ROSE
HILL...PARRIS ISLAND AND LEMON ISLAND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3211 8089 3212 8093 3214 8091 3214 8095
3217 8095 3219 8099 3224 8101 3247 8070
3228 8055 3225 8063 3230 8065 3226 8066
3223 8063 3221 8068 3215 8073 3211 8083
3212 8084 3208 8090
TIME...MOT...LOC 2134Z 235DEG 15KT 3220 8089
FWALocal storm report, Jul 4, 5:39 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND GST SAVANNAH AIRPORT 32.13N 81.20W
07/04/2015 M41 MPH CHATHAM GA ASOS
&&
EVENT NUMBER CHS1500623The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:41 AM EDT | Special Weather Statement | CHS | Allendale, Dorchester | 34 min |
| Jul 4, 1:15 AM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 30 min |
| Jul 4, 2:19 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 56 min |
| Jul 4, 2:22 AM EDT | Special Marine Warning | CHS | 53 min | |
| Jul 4, 2:41 AM EDT | Special Marine Warning | CHS | 94 min | |
| Jul 4, 5:35 PM EDT | Special Weather Statement | CHS | Beaufort | 40 min |
| Jul 4, 6:36 PM EDT | Special Weather Statement | CHS | Colleton | 39 min |
| Jul 4, 6:57 PM EDT | Special Weather Statement | CHS | Charleston, Dorchester | 63 min |
| Jul 4, 7:10 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 4, 7:44 PM EDT | Special Weather Statement | CHS | Berkeley, Charleston | 61 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.